Living Life in a Fish Bowl!

Gloria’s take on life.

this is what they meant??

Prednisone you are not my friend.   You’ve been responsible for a flood of tears.  You bring with you weight gain but even worse than that you mess with my emotions in a way that I have never before experienced.   You had better be worth it.   (I go for a stress test Wednesday.  That will be interesting as the meds are kicking up my heart beat just walking.)

I  have always had a wide range of emotions.  I feel things strongly.  When I get excited, I almost always talk louder and faster.  Some, who don’t know me, think that this means I am getting angry.  No, getting loud is not synonymous with anger.   I used to try to subdue it but then people would ask me what is wrong?

(I now embrace the excitement but try to be aware if someone is misinterpreting my voice raising.    This recently happened when we were having a discussion about women ministers.   This topic is near and dear to me.   I feel very strongly about it.  There was a time when someone’s disapproval  and lack of understanding of scriptural context would get under my skin.  Funny thing is then I didn’t say anything.     Now I recognize the responsibility to speak up –   to educate – to point out that God’s Word does not contradict. I am not mad at the person for being misguided.)   Ahh a topic for another day.

So a few days ago my Dr. put me on a steroid to bring my sed rate down from a much elevated level.    I was warned by many that it messes with your emotions.  Even knowing that did not prepare me for Godzilla.

I have reminded myself that I am a child of God.    I reminded myself that I do have the fruit of the Spirit operating in my life.   Knowing that I am devoted to God and it is my desire to follow Him – I quoted the scripture “out of the abundance of the heart the mouth speaks.”  (Matthew 12:34)  

I pray  — Oh God break my heart for what breaks Yours.  Help me operate in the compassion that comes from You.  Help my words be kind.  Help me build up.  God, I NEED YOU to be kind through me….”

I also cleared my schedule today – a rarity for me.  I told my husband this would be a really good day for him to use the church office.  I was not doing people today.  I love people and that is why I was not going to leave the house.

I asked God what I should do.  How was I going to get through the next 11 days – til my follow up appointment.  Starting tomorrow I cannot clear my schedule.  Come Thursday I leave with a large group of women (that I love dearly) for a 2 1/2 day retreat.  Sitting there with God this morning, that scared me.

Weird as it sounds, I felt impressed to get on facebook.  I was thinking – ok I can distract my emotions with that for awhile.  First thing I saw, upon scrolling, was a song a friend had posted.  I remembered that song from long ago.  I listened to it and it was as if God was all over that song.  I thanked my friend and got offline.   I sat down at the piano and began to play the song – over and over and over.

 

 

I don’t know how the next 11 days will go.  How often will I need to apologize?   I don’t know if I will pass the stress test.   I don’t know what is ahead health wise after my follow up appointment.

What I do know is that God loves me.  God loves you.  His grace is enough.  In my weakness He has proven Himself strong EVERY SINGLE TIME.

If you see me, yes, I could use a hug.  Yes,  I will need grace.   Yes, I really am trying to keep Godzilla buried.   I apologize ahead of time and will do it again later as needed.  Please be understanding and please pray for my husband!!

Honey, I know you will be reading this.  I am soo glad that you are going through this with me.  I know your heart.

til next time

–ads placed here by WordPress———-

 

Advertisements

March 25, 2019 - Posted by | just thinking about stuff, living in a fish bowl, Pastor's wife, relationships, Woman Pastor | , , , , , , , , , , , , , , ,

3 Comments »

  1. Ah prednisone. I was told when the first time I was on it that the mood swings could go either way, to euphoria or despair. Thankfully I ended up on the far side of euphoria, but the downside of that was the let down and withdrawals after being forgotten by my doctor and taking it for a year. Now I am very careful to avoid it if at all possible because I don’t want to have to give up that false sense of perfection again.
    I also understand about the loud emotional thing. I too do the same thing and it is soooo frustrating when I am trying to communicate something important and all the listener hears is anger……sigh.
    May God’s grace give you peace while you wait.
    Belinda

    Comment by themomfred | March 28, 2019 | Reply

    • Thank you for sharing your experience. I hope to be of it Friday. The doctor had talked of a possible longer time on but it does not sound like a good idea.

      Comment by Gloria | April 2, 2019 | Reply

  2. […] You know that moment when you realize that the outcome you believed, with all your heart, is not the reality you are in?  Two weeks ago I started on prednisone.  Click here for the start of the journey. […]

    Pingback by God is greater than my struggle « Living Life in a Fish Bowl! | April 5, 2019 | Reply


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: